Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2000, 12:39 PM CDT for Montgomery County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 12:39 PM CDT (17:39 UTC)
- Expired
- Jun 14, 2000, 1:30 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 141741 SVRSTL TTAA00 KSTL 141739 ILC135-141830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1239 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN CENTRAL ILLINOIS * UNTIL 130 PM CDT * AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF RAYMOND...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE PATH... WITT NOKOMIS FARMERSVILLE LITCHFIELD PRIMARY THREAT WILL BE DAMAGING WINDS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM& ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3918 8970 3918 8927 3936 8917 3954 8971
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 AM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, Jun 14, 3:50 AM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT WED JUN 14 2000 MODELS IN GENERAL AGREEMENT SHOWING GOOD CHANCE OF TSRA TODAY WITH ETA/AVN LI OF -4 TO -6 BY MIDDAY UNDER RIGHT REAR OF 80-100KT 300MB JET ON EAST SIDE OF SHARP TROF. BOTH HAVE BEST UPPER DIVERGENCE OVER NRN AND WRN ZONES AT 18Z. THIS SHOULD INITIALLY SEEM TO MOVE EAST WITH JET AXIS...BUT ETA AND AVN LAYER CONV-Q FIELDS APPEAR TO SUGGEST A DIFFERENT REGION OF BEST DYNAMIC SUPPORT. LAYER CONV-Q FIELDS FROM BOTH MODELS POINT TOWARD A SPLIT IN THE MAX PRECIP AREA TODAY...WITH SHOWERS FOCUSED NORTHEAST INTO IL/WI AND TSRA ACTIVITY STAYING MOSTLY OVER SW MO INTO NRN TX. SFC WIND AND MSLP PROGS ALSO SEEM TO SUPPORT THIS SCENARIO AS THE SFC TROF IS NEVER VERY WELL DEFINED OVER MO AND SW IL TODAY. EVEN THOUGH FOCUS OF MAX PRECIP TOTALS MAY BE ELSEWHERE...WIDESPREAD SHOWER ACTIVITY IS EXPECTED OVER MOST OF CWFA SO WL STAY WITH LIKELY POPS. PRECIP SHOULD QUICKLY COME TO AN END BY EVENING LEAVING COOLER TEMPS AND SOMEWHAT DRIER AIR WHICH SHOULD ALSO HANG AROUND FOR A DAY OR SO UNTIL RETURN TO SLY FLOW HELPS DEWPOINTS PUSH BACK INTO THE 60S ON FRIDAY. POPS ALSO INCREASE ON FRI/SAT AS THE NEXT FRONT/UPPER TROF MOVES THROUGH THE AREA. WOULD LIKE TO PULL POPS FROM SUNDAY SINCE MRF/UKMET/ECMWF ALL PLACE A BUBBLE OF HIGH PRESSURE OVER THE MIDWEST. WILL AVOID DAY 5 CHANGES FOR NOW HOWEVER. .STL...NONE. LENNING
In the hours before
Special weather statement, Jun 14, 7:45 AM CDT, 4 hours 54 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-141530- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 745 AM CDT WED JUN 14 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SECTIONS OF CENTRAL AND EASTERN MISSOURI...AND WEST CENTRAL ILLINOIS. THE PRIMARY AREA OF CONCERN IS GENERALLY ALONG AND SOUTHEAST OF A LINE RUNNING FROM BOONE COUNTY IN MISSOURI TO ADAMS COUNTY IN ILLINOIS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD STAY INFORMED OF WEATHER DEVELOPMENTS THROUGHOUT THE DAY. IT IS POSSIBLE THAT SKYWARN ACTIVATION MAY BE NECESSARY. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF EASTERN AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. LENNING
Special weather statement, Jun 14, 11:30 AM CDT, 1 hour 9 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-151200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT WED JUN 14 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS SOUTHEASTERN AND A SMALL PART OF EAST CENTRAL MISSOURI...AND SOUTHWESTERN ILLINOIS. THE THREAT OF SEVERE THUNDERSTORMS IS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM WEST PLAINS TO ST CHARLES MISSOURI TO SPRINGFIELD ILLINOIS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD STAY INFORMED OF WEATHER DEVELOPMENTS THROUGHOUT THIS AFTERNOON AND TONIGHT. SKYWARN ACTIVATION MAY BE NECESSARY. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF EASTERN AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:17 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 43 min |
| Jun 14, 12:20 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 40 min |
| Jun 14, 12:22 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison | 38 min |
| Jun 14, 12:49 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 41 min |
| Jun 14, 12:55 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 50 min |
| Jun 14, 1:08 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.